Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 67, NWS North Platte, NE

June 7, 2002Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2002, 8:37 PM CDT for Lincoln County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2002, 8:37 PM CDT (01:37 UTC)
Expired
Jun 7, 2002, 9:30 PM CDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 5:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2002-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2002-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
942 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
3335 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 080137
SVRLBF
NEC111-080230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT FRI JUN 7 2002

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 930 PM CDT...

* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER NORTH        
  PLATTE...MOVING EAST AT 35 MPH.  HIGH WINDS HAVE DOWNED            
  POWERLINES IN NORTH NORTH PLATTE.

* THE SEVERE THUNDERSTORM WILL BE...

  NEAR MAXWELL AROUND 850 PM CDT...
  NEAR BRADY AROUND 905 PM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4136 10121 4085 10121 4086 10027 4136 10027

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:37 PM CDT, 6 hours earlier.

Area forecast discussion, Jun 7, 2:37 PM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 PM CDT FRI JUN 7 2002

EXPECT SEVERE WEATHER DEVELOPMENT LATE THIS AFTN THROUGH 06Z
SATURDAY WITH HEAVY RAIN AFTERWARDS IN THE NERN ZONES.  COMBINATION
OF SPEED SHEAR...MOISTURE...SFC FRONT AND VARIOUS DERIVED SEVERE
WEATHER INDICATORS SUGGEST A TORNADO COULD FORM WITHIN 50 MILES OF
SOUTHERN ROCK OR BROWN COUNTY LATE THIS AFTN OR EARLY THIS EVENING.
SEVERE WEATHER PATTERN SLOWLY EVOLVES INTO A HEAVY RAIN EVENT IN
NORTHEAST ZONES OVERNIGHT.

ELSEWHERE...700MB CAP...NEAR 13C AT 17Z LBF SOUNDING VERY CLOSE TO
MODEL.  CAP IS EXPECTED TO INCREASE TO 15C BY 00Z.  THIS WOULD
LIMIT STORM DEVELOPMENT ACROSS SW NEB TO ISOLD-SCT COVERAGE WITH
DAYTIME HEATING DICTATING STORM LIFE CYCLE.  HAIL AND WIND DAMAGE
THE MAIN THREATS.

BEYOND...700 MB CAP INCREASES TO 16C SAT AND CONTS STRONG THRU SUN.
LARGE SCALE TROF AND ATTENDANT DRYLINE/DRY SLOT PUSH THRU FCST AREA
SUN NIGHT.  WENT WITH 20 POP.  COUPLED JET OF YESTERDAYS AVN IS NOW
OVER SRN CANADA SO POP IS MAINLY FOR DRY LINE BULGE.

MON-FRI...AVN HAS BACK PEDDLED ON CAA.  A DRY FCST.  TEMPS ABOUT 10F
BELOW NORMAL.

.LBF...NONE.

CDC

In the hours before

Local storm report, Jun 7, 5:51 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
551 PM CDT FRI JUN 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    3 S CHAMBERS              NE   1.75 IN HAIL
06/07/02   HOLT

IZZI
Local storm report, Jun 7, 6:09 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
609 PM CDT FRI JUN 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0609 PM    1 SE BURWELL              NE   .75 IN HAIL
06/07/02   GARFIELD

IZZI
Local storm report, Jun 7, 6:22 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
622 PM CDT FRI JUN 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    16 NNE ROSE               NE   .75 IN HAIL
06/07/02   ROCK

0500 PM    13 S STUART             NE   .75 IN HAIL
06/07/02   HOLT

MP
Local storm report, Jun 7, 8:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
804 PM CDT FRI JUN 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0803 PM    SUTHERLAND                NE   WIND GUST
06/07/02   LINCOLN

0759 AM    SUTHERLAND                NE   WIND GUST
06/07/02   LINCOLN

IZZI
Local storm report, Jun 7, 8:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
834 PM CDT FRI JUN 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0818 PM    5 ESE ELLSWORTH           NE   .75 IN HAIL
06/07/02   SHERIDAN

MP
Local storm report, Jun 7, 8:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
837 PM CDT FRI JUN 7 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    NORTH PLATTE              NE   WIND DAMAGE
06/07/02   LINCOLN                        POWER LINES DOWN IN
                                          NORTHWEST CORNER OF THE
                                          CITY

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:32 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson58 min
Jun 7, 7:44 PM CDTTornado WarningLBFKeith31 min
Jun 7, 7:52 PM CDTTornado WarningLBFLincoln23 min
Jun 7, 8:10 PM CDTSevere Thunderstorm WarningLBFCuster50 min
Jun 7, 8:14 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan46 min
Jun 7, 8:15 PM CDTSevere Thunderstorm WarningLBFLincoln60 min
Jun 7, 8:27 PM CDTSevere Thunderstorm WarningLBFMcPherson63 min
Jun 7, 9:03 PM CDTSevere Thunderstorm WarningLBFHolt57 min
Jun 7, 9:55 PM CDTSevere Thunderstorm WarningLBFCuster65 min
Jun 7, 10:11 PM CDTSevere Thunderstorm WarningLBFBlaine49 min
Jun 8, 2:20 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt55 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.